OCTADON P tablets

CHEPLAPHARM Arzneimittel GmbH

Sale price £25.19 Regular price £30.00

Tax included. Shipping calculated at checkout.

OCTADON P tablets

pack size:20 pcs Dosage form:tablets

Octadon P tablets
Active ingredient combination of paracetamol and caffeine Areas of
application:
Means for relieving mild to moderate pain and fever.

pack size:20 pcs Dosage form:tablets

For the treatment of mild to moderate pain and fever

In case of pain or fever, do not use longer than specified in the leaflet without medical advice.

active ingredients

  • 350 mg paracetamol
  • 50 mg of caffeine

excipients

  • stearic acid
  • Carboxymethyl Starch, Sodium Type A
  • crospovidone
  • Silica, colloidal
  • Corn starch, pregelatinized
  • cellulose, microcrystalline
  • Povidone K25
  • cornstarch

indication

  • If you do not feel better or if you feel worse after three days, contact your doctor.
  • The medicine is a combination preparation of paracetamol, a painkiller, fever-lowering medicine (analgesics and antipyretics), and caffeine.
  • The preparation is used for the symptomatic treatment of mild to moderate pain.

dosage

  • Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure.
  • The dosage is based on the information in the table below. The respective dosing interval depends on the symptoms and the maximum total daily dose. It should not be less than 6 hours.
  • If symptoms persist for more than three days, a doctor should be consulted.
  • Body weight/age: From 43 kg, children and adolescents from 12 years and adults
    • Single dose in number of tablets
      • 1 - 2 tablets (equivalent to 350 - 700 mg paracetamol and 50 - 100 mg caffeine)
    • max. daily dose in number of tablets
      • 8 tablets (equivalent to 2800 mg paracetamol and 400 mg caffeine)
  • Special patient groups
    • Hepatic dysfunction and slight impairment of kidney function
      • In patients with liver or kidney dysfunction and Gilbert's syndrome, the dose must be reduced or the dose interval extended.
    • Severe renal insufficiency
      • In the case of severe renal insufficiency (creatinine clearance < 10 ml/min), a dosing interval of at least 8 hours must be observed.
    • Elderly patients
      • No special dose adjustment is required.
    • Children under 12 years old
      • There is not enough evidence available for use in children under the age of 12.

 

  • duration of use
    • Do not take the medicine for more than three days without medical or dental advice.

 

  • If you take more than you should
    • As a rule, side effects of a paracetamol overdose only occur when the maximum total daily dose of 60 mg/kg body weight in children and 4000 mg in adults and adolescents over 12 years of age is exceeded. Symptoms such as nausea, vomiting, loss of appetite, paleness and abdominal pain can occur within 24 hours. It can also lead to severe liver damage.
    • Please inform your doctor if you have taken a large amount of paracetamol.
    • Caffeine overdose can cause central nervous symptoms (e.g. restlessness, excitement, tremors) and cardiovascular reactions (e.g. palpitations, pain in the heart area).

 

  • If you forget to take a dose
    • Do not take a double dose to make up for a forgotten dose.

 

  • If you have any further questions on the use of this medicine, ask your doctor or pharmacist.

way

  • The tablets are swallowed whole with plenty of liquid.
  • The score line is only for dividing the tablets if you have trouble swallowing them whole.
  • Taking it after meals may delay the onset of action.

side effects

  • Like all medicines, this preparation can have side effects, although not everyone gets them.
  • The frequency of side effects is based on the following categories:
    • Very common: affects more than 1 in 10 people
    • Common: affects 1 to 10 users in 100
    • Uncommon: affects 1 to 10 users in 1,000
    • Rare: affects 1 to 10 users in 10,000
    • Very rare: affects less than 1 in 10,000 people
    • Not known: frequency cannot be estimated from the available data
  • possible side effects
    • Liver and biliary diseases
      • Rarely:
        • Increase in certain liver enzymes (serum transaminases)
    • Blood and lymphatic system disorders
      • Very rare:
        • Changes in blood counts such as a reduced number of blood platelets (thrombocytopenia)
        • Severe reduction in white blood cells (leukopenia)
        • reduction in red and white blood cells and platelets (pancytopenia)
        • Severe reduction in granulocytes, a subtype of white blood cells (agranulocytosis)
    • diseases of the immune system
      • Very rare:
        • Allergic reactions in the form of simple reddening of the skin, rash, up to hives and anaphylactic shock. In the event of an allergic shock reaction, call the nearest available doctor for help.
        • Narrowing of the airways (analgesic asthma) in susceptible individuals
    • Diseases of the nervous system
      • Not known:
        • insomnia and anxiety
    • Diseases of the ear and labyrinth
      • Not known:
        • Hearing impairment *
    • diseases of the digestive tract
      • Not known:
        • upset stomach
    • heart diseases
      • Not known:
        • Increased heart rate (tachycardia)
    • Skin and subcutaneous tissue disorders
      • Very rare:
        • Cases of severe skin reactions have been reported very rarely. These include a widespread rash with blisters and peeling skin, especially around the mouth, nose, eyes and genitals (Stevens-Johnson syndrome), a more severe condition causing skin to peel off more than 30% of the body surface ( toxic epidermal necrolysis) and an acute and rapidly progressing skin rash with pustules (acute generalized pustular exanthema).
      • * Isolated cases of hearing impairment in patients after long-term use of high doses of paracetamol have been reported in the literature.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to side effects that are not specified.

interactions

  • Taking with other medicines
    • Tell your doctor or pharmacist if you are taking/using, have recently taken/used or might take/use any other medicines.
    • paracetamol
      • Interactions are possible with
        • medicines for gout such as probenecid. If probenecid is taken at the same time, the dose should be reduced, as the breakdown of the preparation may be slower.
        • sleeping aids such as phenobarbital.
        • Drugs for epilepsy such as phenytoin, carbamazepine.
        • Drugs used to treat tuberculosis (rifampicin).
        • other medicines that may damage the liver. Under certain circumstances, liver damage can occur if taken at the same time.
        • anti-nausea medicines (metoclopramide and domperidone). These can speed up absorption and the onset of action of the drug.
        • Drugs used to lower high levels of fat in the blood (cholestyramine) as these can reduce absorption and therefore the effectiveness of the drug.
        • Medicines for HIV infection (zidovudine). The tendency to reduce white blood cells (neutropenia) is increased. The preparation should therefore only be taken concomitantly with zidovudine on medical advice.
        • Medicines that slow down gastric emptying, as the absorption and onset of action of paracetamol can be delayed.
        • chloramphenicol, a broad spectrum antibiotic. The half-life of chloramphenicol can be markedly slowed down by concomitant administration with paracetamol, which is associated with a risk of increased toxicity.
        • The anticoagulant effect of warfarin and other coumarins can be increased by long-term, daily use of paracetamol and thus lead to an altered blood coagulation value (INR value) and an increased risk of bleeding. Occasional single doses have no significant effect.
      • Effects of ingestion on laboratory tests
        • The uric acid determination as well as the blood sugar determination can be influenced.
      • caffeine
        • reduces the sleep-inducing effect of substances such as barbiturates (certain sleeping pills), antihistamines (certain medicines for allergies), etc.
        • increases the heart rate-increasing effect of substances such as sympathomimetics (certain circulatory drugs), thyroxine (certain thyroid drugs) etc.
        • may increase the analgesic effect of paracetamol and some non-steroidal anti-inflammatory drugs (certain painkillers).
        • reduces the excretion of theophylline (a medicine used to treat lung diseases).
        • increases the potential for dependence on substances of the ephedrine type.
        • Reduces caffeine breakdown in the liver with oral contraceptives (contraceptives), cimetidine (certain medicine used to treat stomach ulcers) and disulfiram (certain alcohol cessation medicine). Barbiturates (certain sleeping pills) and smoking accelerate it.
        • in conjunction with quinolonecarboxylic acid-type gyrase inhibitors (certain medicines used to treat infections) may delay the elimination of caffeine and its breakdown product paraxanthine.
  • Consumed with alcohol
    • The medicine must not be taken or administered together with alcohol.

Contraindications

  • The drug must not be taken
    • if you are allergic to paracetamol, caffeine or any other ingredient of this medicine.
    • if you suffer from severe liver impairment.
    • by children under the age of 12.

pregnancy and breast feeding period

  • If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
  • pregnancy
    • The drug should only be taken during pregnancy after careful consideration of the risk-benefit ratio.
    • You should not take the preparation during pregnancy for a long time, in high doses or in combination with other medicines, as the safety of use in these cases has not been proven.
  • lactation
    • Paracetamol and caffeine, the active ingredients in the preparation, pass into breast milk. Since adverse consequences for the infant have not yet become known, it is usually not necessary to interrupt breastfeeding. The infant's well-being and behavior can be adversely affected by caffeine ingested with breast milk.
    • With short-term use of the recommended dose, discontinuation of breast-feeding will not usually be necessary. You should stop breastfeeding if you use it for a longer period of time or if you take higher doses.

 

patient notes

  • Warnings and Precautions
    • Please talk to your doctor or pharmacist before taking this medicine.
    • Only take the preparation after consulting your doctor or pharmacist,
      • if you are chronically alcoholic.
      • if you suffer from impaired liver function (hepatitis, Gilbert's syndrome).
      • if you have an ulcer in your stomach or intestines.
      • with previously damaged kidneys.
      • with hyperthyroidism.
      • in cardiac arrhythmias.
      • in anxiety disorders.
    • If your symptoms worsen or do not improve after three days, or if you have a high fever, you must see a doctor.
    • To prevent the risk of overdose, it should be ensured that other drugs used at the same time do not contain paracetamol.
    • Individual cases from the literature show that long-term use of paracetamol can lead to hearing impairment.
    • Long-term, high-dose, non-intended use of painkillers can cause headaches that must not be treated with increased doses of the drug.
    • In general, the habitual intake of painkillers, especially when several painkillers are combined, can lead to permanent kidney damage with the risk of kidney failure (analgesic nephropathy).
    • Headaches, tiredness, muscle pain, nervousness and vegetative symptoms can occur if painkillers are abruptly discontinued after prolonged, high-dose, improper use of painkillers. The symptoms subside within a few days. Until then, painkillers should not be taken again and should not be taken again without medical advice.
    • Do not use the drug for a long time or in higher doses without medical or dental advice.

 

  • Ability to drive and use machines
    • The medicine has no influence on the ability to drive and use machines. Nevertheless, caution is always required after taking a painkiller.